Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 15, 2013, 4:09 AM CDT for Andrews County, Dawson County, Gaines County, Texas. It took effect at Apr 15, 2013, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 15, 2013, 12:00 PM CDT
- Expired
- Apr 15, 2013, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5102 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WWUS84 KMAF 150909
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 AM CDT MON APR 15 2013
...A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 8 PM CDT
TODAY FOR LOCATIONS ALONG AND NORTH OF A VAN HORN...GUADALUPE
PASS...JAL AND LAMESA LINE FOR VERY HIGH TO EXTREME FIRE DANGER...
SINGLE DIGITS RH/S...AND WEST WINDS OVER 20 MPH AND GUSTS AROUND
35 MPH...
...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AND WEDNESDAY
AFTERNOON FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS FOR VERY HIGH FIRE DANGER...SINGLE
DIGIT RH/S...AND WINDS OF 20 MPH OR GREATER...
.UNSEASONABLY WARM TEMPERATURES TODAY WILL COMBINE WITH AMBIENT
DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT
AREAWIDE. SINCE 20FT WESTERLY WINDS OF 20 MPH AND GREATER AND
VERY HIGH TO EXTREME FIRE DANGER WILL OCCUR ALONG AND NORTH OF A
VAN HORN TO GUADALUPE PASS TO JAL LINE...A RED FLAG WARNING IS IN
EFFECT. RECOVERY TONIGHT WILL BE POOR TO FAIR AREAWIDE. CRITICAL
FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE VAN HORN AREA...
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS BOTH TUESDAY
AND WEDNESDAY AFTERNOON.
NMZ114-115-TXZ057-258-152115-
/O.UPG.KMAF.FW.A.0021.130415T1900Z-130416T0100Z/
/O.NEW.KMAF.FW.W.0024.130415T1700Z-130416T0100Z/
/O.NEW.KMAF.FW.A.0022.130416T1900Z-130418T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
409 AM CDT MON APR 15 2013 /309 AM MDT MON APR 15 2013/
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN
HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
* WIND...TODAY...WEST 20 TO 25 MPH PLAINS...35 TO 45 MPH MOUNTAINS
TUESDAY...WEST 20 TO 25 MPH PLAINS...25 TO 35 MPH MOUNTAINS
WEDNESDAY...WEST 25 TO 35 MPH PLAINS...40 TO 50 MPH MOUNTAINS
* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.
* HUMIDITY.......5 TO 10 PERCENT.
* FIRE DANGER....VERY HIGH TO EXTREME.
* IMPACTS........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY
INTO DANGEROUS WIND-DRIVEN WILDFIRES.
&&
$$
TXZ045-046-050-152115-
/O.UPG.KMAF.FW.A.0021.130415T1900Z-130416T0100Z/
/O.NEW.KMAF.FW.W.0024.130415T1700Z-130416T0100Z/
GAINES-DAWSON-ANDREWS-
409 AM CDT MON APR 15 2013
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG
AND NORTH OF A JAL TO LAMESA LINE...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
* WINDS..........WEST 20 TO 25 MPH.
* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.
* HUMIDITY.......5 TO 10 PERCENT.
* FIRE DANGER....VERY HIGH TO EXTREME.
* IMPACTS.........ANY FIRES THAT DEVELOP WILL LIKELY SPREAD
RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)1 follow-up statement
600 WWUS84 KMAF 151931 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT MON APR 15 2013 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT TODAY FOR LOCATIONS ALONG AND NORTH OF A VAN HORN...GUADALUPE PASS...JAL AND LAMESA LINE FOR VERY HIGH TO EXTREME FIRE DANGER... SINGLE DIGITS RH/S...AND WEST WINDS OVER 20 MPH AND GUSTS AROUND 35 MPH... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AND WEDNESDAY AFTERNOON FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR VERY HIGH FIRE DANGER...SINGLE DIGIT RH/S...AND WINDS OF 20 MPH OR GREATER... .UNSEASONABLY WARM TEMPERATURES TODAY WILL COMBINE WITH AMBIENT DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT AREAWIDE. SINCE 20FT WESTERLY WINDS OF 20 MPH AND GREATER AND VERY HIGH TO EXTREME FIRE DANGER WILL OCCUR ALONG AND NORTH OF A VAN HORN TO GUADALUPE PASS TO JAL LINE...A RED FLAG WARNING IS IN EFFECT. RECOVERY TONIGHT WILL BE POOR TO FAIR AREAWIDE. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE VAN HORN AREA... GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS BOTH TUESDAY AND WEDNESDAY AFTERNOON. NMZ114-115-TXZ057-258-161115- /O.CON.KMAF.FW.W.0024.000000T0000Z-130416T0100Z/ /O.CON.KMAF.FW.A.0022.130416T1900Z-130418T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 231 PM CDT MON APR 15 2013 /131 PM MDT MON APR 15 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...TODAY...WEST 20 TO 25 MPH PLAINS...35 TO 45 MPH MOUNTAINS TUESDAY...WEST 20 TO 25 MPH PLAINS...25 TO 35 MPH MOUNTAINS WEDNESDAY...WEST 25 TO 35 MPH PLAINS... 40 TO 50 MPH MOUNTAINS * TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL. * HUMIDITY....5 TO 10 PERCENT. * FIRE DANGER....VERY HIGH TO EXTREME. * IMPACTS.....ANY ...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ045-046-050-160100- /O.CON.KMAF.FW.W.0024.000000T0000Z-130416T0100Z/ GAINES-DAWSON-ANDREWS- 231 PM CDT MON APR 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND NORTH OF A JAL TO LAMESA LINE... * WINDS....WEST 20 TO 25 MPH. * TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL. * HUMIDITY....5 TO 10 PERCENT. * FIRE DANGER....VERY HIGH TO EXTREME. * IMPACTS...ANY ...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:32 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 15, 3:32 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT MON APR 15 2013
.DISCUSSION...
DRY W-SW MID LEVEL FLOW WILL CONTINUE TO MAINTAIN BROAD SFC TROFFING
ACROSS THE PLAINS TODAY WITH SFC LOW INVOF NE NM. BROAD 25C THERMAL
RIDGE WILL BE DRAPED ACROSS THE AREA WITH DOWNSLOPE WINDS. YESTERDAY
HIGH TEMPS WERE ABOUT 13 OVER THE 85H TEMPS. 5H HEIGHTS WILL RISE
SOME TODAY AND WITH 13-14C 85H TEMPS THE HIGH TEMPS WILL BE VERY
SIMILAR OR A TOUCH WARMER THAN YESTERDAY. THIS WILL BE THE PATTERN
THROUGH WEDNESDAY WITH LITTLE SENSIBLE CHANGE IN TEMPS. DRYLINE
WILL MAKE A HARD RETREAT TO THE W TUE NIGHT/EARLY WED MORNING. 7H-
5H LR/S WILL BE VERY STEEP WITH RICH LOW LEVEL MSTR ABOUT 3KFT
DEEP. LIFTING PARCELS FROM AROUND 85H REVEALS CAPES OVER 2KJ/KG.
THE QUESTION IS...HOW IS THE AVAILABLE ENERGY GOING TO BE TAPPED.
LOW LEVEL CONVERGENCE IN THE MST LAYER AND LLJ ARE A GOOD START
BUT DEEPER LIFT IS NEEDED. NAM12/GFS/ECMWF DO SHOW A MINOR SHRTWV
IN SW FLOW ALOFT BUT BY 12Z WED SHRTWV TROF IS STILL PRETTY FAR TO
THE W (NEAR PRESIDIO). 7H-5H DPVA PER NAM12 DOES DEPICT LIFT
MOVING INTO PB AROUND 12Z WED...LESS SO ON GFS. GFS HAS BEEN VERY
PERSISTENT IN DEVELOPING PRECIP ACROSS MUCH OF THE PB TUE
NIGHT/WED MORNING (GFS HAS MUCH HIER DWPNTS WHICH WILL PROBABLY BE
CORRECT). MEANWHILE GFS SHOWS LESSER LIFT THAN NAM12 BUT NAM12
DEVELOPS NO PRECIP (POSSIBLY DUE TO UNDER ESTIMATION OF SFC
DWPNTS). ISOLD TSTMS ARE IN THE FCST AND FOR NOW WILL EDGE POPS UP
AND BRING THEM FARTHER W WHILE WAITING FOR BETTER MODEL CONSISTENCY.
NOTING HERE THAT ALL IT WILL TAKE IS FOR THE SHRTWV TO BE JUST A
FEW HRS EARLIER THAN NAM12 SHOWS AND RADAR SCREEN COULD LIGHT UP
PROBABLY AFTER 06Z/WED. FRONT ON WEDNESDAY HAS SLOWED AND THIS WILL
PORTEND THAT TEMPS ON WEDNESDAY WILL BE A LITTLE WARMER THAN
THOUGHT YESTERDAY IN MOST AREAS. 28-29C 85H TEMPS ON THE RIO GRANDE
TUE/WED WILL RESULT IN HIGH TEMPS TO AROUND 104. WILL OPT TO ISSUE
HIGH WIND WARNING FOR GDP MTNS TODAY WITH MTN TOP WINDS NEAR
45KTS ALONG WITH INDICATIONS OF MTN WAVE COUPLET. LESS WIND TUE
BUT WINDS STRENGTHEN AGAIN WED AND HIGH WIND WATCH WILL EVENTUALLY
BE NEEDED. FRONT ON THURSDAY LOOKS TO ARRIVE AROUND 12Z INTO THE
CENTRAL PB WITH WINDY CONDITIONS IN ITS WAKE. MUCH COOLER THUR
M50-60 ACROSS THE PLAINS. COOL MORNING FRIDAY WITH LOWS IN THE 30S
ACROSS MUCH OF THE PLAINS...A LIGHT FREEZE WILL BE POSSIBLE IN THE
FAR NW CWFA. HIGH TEMPS BACK INTO THE 60S FRIDAY AND INTO THE 70S
ACROSS THE PLAINS SAT. WEAK COLD FRONT WITH NW FLOW ALOFT SUNDAY
AND STILL DRY AND WARMER MONDAY.
&&
.FIRE WEATHER...
ABOVE NORMAL TEMPERATURES WILL CONTINUE AREAWIDE TODAY UNDER
WESTERLY FLOW ALOFT...WHICH WILL RESULT IN MINIMUM AFTERNOON RH/S OF
5 TO 10 PERCENT AREAWIDE. 20 FOOT WIND SPEEDS WILL NOT BE AS STRONG
TODAY AS YESTERDAY...HOWEVER LOCATIONS ALONG AND NORTH OF A VAN HORN
TO GUADALUPE PASS TO JAL TO LAMESA LINE ARE EXPECTED TO SEE 20 MPH
SUSTAINED OR GREATER FOR SEVERAL HOURS. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY EVENING.
AFTER WINDS DECREASE AROUND SUNSET...TEMPERATURES WILL NOT COOL
RAPIDLY AND RECOVERY WILL END UP BEING POOR TO FAIR...EXCEPT FOR A
LITTLE BETTER OVER THE LOWER TRANS PECOS. THE VAN HORN AREA...
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS APPEAR TO HAVE
THE BEST SHOT AT 20 MPH 20 FOOT WIND SPEEDS FOR SEVERAL HOURS
TUESDAY AFTERNOON...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THESE AREAS. THE APPROACH OF AN UPPER STORM SYSTEM WILL BACK LOW
LEVEL WINDS AND BRING LOW LEVEL MOISTURE INTO THE AREA TUESDAY
NIGHT. THEREFORE...RECOVERY WILL BE POOR TO FAIR ALONG AND WEST OF
A TATUM TO PRESIDIO LINE. RECOVERY WILL BE GOOD OR BETTER FURTHER
EAST. THERE IS A SLIGHT CHANCE OF A WETTING RAIN OVER THE PERMIAN
BASIN TUESDAY NIGHT.
THE MOIST AIR WILL MOVE EAST RAPIDLY WEDNESDAY WITH WARM TO HOT
TEMPERATURES AGAIN OCCURRING AREAWIDE...AND MINIMUM AFTERNOON RH/S
MAINLY BELOW 10 PERCENT. THE VAN HORN AREA...GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS SHOULD HAVE 20 MPH SUSTAINED
SOUTHWEST WINDS...SO HAVE INCLUDED THESE AREAS IN A FIRE WEATHER
WATCH FOR WEDNESDAY AFTERNOON. HOWEVER...MOST OF WEST TEXAS COULD
BE ADDED TO THIS WATCH AS SOON AS A BETTER HANDLE IS GAINED ON THE
TIMING OF A COLD FRONT THAT WILL MOVE INTO THE REGION LATE
WEDNESDAY OR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 91 55 90 60 / 0 0 0 10
BIG SPRING TX 93 54 93 65 / 0 0 0 20
CARLSBAD NM 91 56 92 56 / 0 0 0 10
DRYDEN TX 95 63 95 66 / 0 10 0 10
FORT STOCKTON TX 93 58 93 62 / 0 0 0 10
GUADALUPE PASS TX 82 54 82 51 / 0 0 0 0
HOBBS NM 88 54 89 55 / 0 0 0 10
MARFA TX 83 44 83 43 / 0 0 0 10
MIDLAND INTL AIRPORT TX 91 56 92 65 / 0 0 0 20
ODESSA TX 91 57 92 65 / 0 0 0 10
WINK TX 93 54 93 58 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
DAWSON...GAINES...GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, Apr 15, 3:24 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT MON APR 15 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 324 AM CDT MON APR 15 2013 /224 AM MDT MON APR 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT THERE THROUGH THE DAY. DRY AND WARM CONDITIONS WILL PREVAIL ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. SINCE WEST TO SOUTHWEST WINDS WILL BE 20 MPH OR GREATER OVER THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND NORTHWEST PERMIAN BASIN...A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST OVER THE AREA TUESDAY...WITH A FIRE WEATHER WATCH IN EFFECT FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE TRANS PECOS AND PERMIAN BASIN LATE TUESDAY NIGHT. IF ANY STORMS DEVELOP...SOME OF THESE STORMS COULD BE SEVERE. ON WEDNESDAY...ATTENTION WILL TURN BACK TO WARM TO HOT TEMPERATURES...AND DRY AND WINDY CONDITIONS. THE VAN HORN AREA... GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS COULD SEE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:43 AM CDT | High Wind Warning | MAF | Eddy | 15 hr |
| Apr 15, 4:09 AM CDT | Fire Weather Watch | MAF | 25 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.